Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Getting dull headaches and blurry vision. Blood test came normal. What could be this?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 634 Questions
I have recently been getting dull headaches and blurry vision in the bottom outer corner of my left eye when I work out. It happens almost as soon as I get on the elliptical machine and the blurriness goes away after I'm done working out, sometimes the headache lingers for a bit but sometimes goes away shortly after I'm done also. I am a 33 year old female...bloodwork was normal when I had my yearly physical this last October...went to my eye doctor a month or so ago and everything looked good. Ideas?
Posted Tue, 2 Apr 2013 in Headache and Migraines
Answered by Dr. Payman Hajiazim 17 minutes later
Hi there, that could be migraine. Migraine is common in women and there are several triggers which could be different for different people. Physical exercise is one of the known trigger factors. Usually there is nothing wrong in the blood test with migraine. You should see if there is family history of migraine in your family.
Migraine could be aggravated with contraceptive pills. Let me know which medications are you taking.
It is easily treatable. Let me know about your blood pressure as well.
Diet is also important in migraine. Some people are sensitive to red wine, old cheese, etc and they find them as a trigger for migraine.
Let me know about them I wish you a good health.
Above answer was peer-reviewed by
Follow-up: Getting dull headaches and blurry vision. Blood test came normal. What could be this? 16 minutes later
My BP this morning was 124/80...took it just now and it was 106/80. I do currently have an IUD...have had it for about two and a half years now.

The blurriness does seem to pretty much go away once I am done working out, but the headaches have been lingering on and off throughout the days lately. Like now, I have a lingering headache still and I left the gym almost two hours ago.

Thank you for your fast response.
Answered by Dr. Payman Hajiazim 6 hours later

It could also be related to your blood pressure. Pressures around 100/80 can cause headaches. Let me know if your periods are normal. Young ladies may have increased bleeding and this can cause headaches even with a blood pressure around 100 mm Hg. IUD is also a factor that can cause increased bleeding. let me know about it please.

Above answer was peer-reviewed by
Follow-up: Getting dull headaches and blurry vision. Blood test came normal. What could be this? 14 hours later
My periods have never been normal...very random, sometimes going without for months. My first IUD that I had completely stopped my period for almost three years until I had it taken out. My second IUD, the one I have now had for about two and a half years or so, I spotted for 3-4 months when it was first put in and then nothing until about a month or so ago...I had a period that lasted for three days, I think, and then about two weeks ago I started spotting almost everyday on and off. I do have an appt for my annual exam with my OB/GYN next week and am having him take my IUD out.
Answered by Dr. Payman Hajiazim 9 hours later

Thanks for the explanation. You can ask the doctor to check your blood pressure again. You can also ask him to have a physical exam to see if you have anemia. The symptoms like paleness of the nails, rapid heart rate, etc are the signs of anemia which can also cause headache and blurred vision at sport.
If anemia and low blood pressure are ruled out by your doctor, migraine could be the reason. Keep me posted about it.
I wish you a good health and work out.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor